Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 18, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 1, 2007, 3:50 AM CST for Adair County, Oklahoma. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2007, 3:50 AM CST (09:50 UTC)
- Expired
- Mar 1, 2007, 4:03 AM CST
- In force
- 13 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Adair County, OK
The radar
The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 1:32 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 010950 SVRTSA OKC001-011015- /O.NEW.KTSA.SV.W.0018.070301T0950Z-070301T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 350 AM CST THU MAR 1 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ADAIR COUNTY IN NORTHEAST OKLAHOMA * UNTIL 415 AM CST * AT 349 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF WATTS TO 8 MILES SOUTHWEST OF WATTS...MOVING NORTHEAST AT 50 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WATTS. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3618 9466 3598 9478 3605 9454 3620 9454 $$
1 follow-up statement
000 WWUS54 KTSA 011003 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 404 AM CST THU MAR 1 2007 OKC001-011014- /O.CAN.KTSA.SV.W.0018.000000T0000Z-070301T1015Z/ ADAIR OK- 404 AM CST THU MAR 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ADAIR COUNTY IS CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3618 9466 3598 9478 3605 9454 3620 9454 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 1:59 AM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 1, 1:59 AM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 159 AM CST THU MAR 1 2007 .DISCUSSION... STRONG STORM SYSTEM CURRENTLY AFFECTING THE AREA WILL CONTINUE TO LIFT NORTHEASTWARD TODAY...WITH ATTENDANT SURFACE LOW CURRENTLY IN THE PROCESS OF DEEPENING AND ACCELERATING AWAY FROM THE FORECAST AREA. STORMS ONGOING ALONG THE FAST MOVING COLD FRONT WILL CONTINUE THE PACE EASTWARD AND CLEAR NORTHWEST ARKANSAS BY MID MORNING. WIND PROFILES IN ADVANCE OF THE COLD FRONT WILL SUPPORT TORNADIC POTENTIAL WITH THE SEVERE WEATHER THREAT ENDING UPON FRONTAL PASSAGE. NOTICEABLY COLDER TEMPERATURES WILL FOLLOW THE FRONT WITH LATE DAY CLEARING AND DOWNSLOPING WINDS AIDING ANY AFTERNOON WARMING. PATTERN ALOFT TRANSITIONS TO AN AMPLIFIED WESTERN U.S. RIDGE WHICH DEVELOPS NORTHWESTERLY FLOW ALOFT THROUGH MUCH OF THE PLAINS. WESTERLY SURFACE WINDS AND FULL SUN WILL ALLOW FRIDAY TO WARM NICELY...WITH A SHOT OF COLDER TEMPERATURES ARRIVING FOR SATURDAY. MOISTURE WILL REMAIN SCARCE SO NO PRECIP EXPECTED WITH THE FRONTAL PASSAGE. PATTERN EXPECTED TO REMAIN RELATIVELY QUIET THROUGH MUCH OF NEXT WEEK AS WESTERN RIDGE SLOWLY DEAMPLIFIES TRANSITIONING TO MORE ZONAL FLOW. GFS MORE AGGRESSIVE WITH SOUTHWARD PUSH OF COLD FRONTS NEXT WEEK...AND SIDED MORE TOWARD THE WARMER ECMWF/DGEX SOLUTIONS. SHOULD THESE FRONTS REMAIN TO OUR NORTH THAN TEMPERATURES BY MID TO LATE NEXT WEEK WILL BE WARMER THAN CURRENTLY FORECAST...AND PRECIP CHANCES WILL LIKELY RETURN AS SOUTHERLY FLOW BECOMES MORE PERSISTENT PROVIDING INCREASING MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... TUL 54 36 58 30 / 10 0 0 0 FSM 58 34 62 31 / 20 0 0 0 MLC 57 32 61 31 / 10 0 0 0 BVO 53 32 60 28 / 10 0 0 0 FYV 53 30 55 26 / 20 0 0 0 BYV 54 31 54 27 / 30 0 0 0 MKO 53 31 59 30 / 10 0 0 0 MIO 50 32 53 26 / 10 0 0 0 F10 54 33 60 31 / 10 0 0 0 HHW 59 36 64 36 / 10 0 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....07
Hazardous weather outlook, Mar 1, 12:53 AM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1253 AM CST THU MAR 1 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1253 AM CST THU MAR 1 2007
...SEVERE WEATHER TO CONTINUE OVERNIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED
AREA...NORTHEAST OKLAHOMA.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG A
COLD FRONT THAT EXTENDS FROM AN AREA OF LOW PRESSURE OVER
SOUTHEAST KANSAS TO NEAR STILLWATER OKLAHOMA AND BACK OFF
TO THE SOUTHWEST. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG
THE COLD FRONT OVERNIGHT AS THE AIRMASS OVER THE AREA REMAINS
UNSTABLE. LARGE HAIL AND WIND GUSTS TO AROUND 70 MPH WILL BE
THE MAIN THREAT AS THESE THUNDERSTORMS MOVE OFF TO THE EAST.
HOWEVER...TORNADOES CONTINUE TO BE A CONCERN AS THE WIND PROFILES
REMAIN VERY FAVORABLE. THE THUNDERSTORM THREAT WILL END BY MID-
MORNING THURSDAY AS THE COLD FRONT MOVES EAST OF THE AREA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE FIRE DANGER WILL BE VERY HIGH ON FRIDAY AS WESTERLY WINDS 15
TO 25 MPH AND AFTERNOON RELATIVE HUMIDITIES AROUND 30 PERCENT
PREVAIL IN THE WAKE OF THE DEPARTING STORM SYSTEM.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Mar 1, 2:41 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
241 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM TSTM WND DMG 6 N PRYOR 36.40N 95.32W
03/01/2007 MAYES OK BROADCAST MEDIA
4 INCH DIAMETER TREE LIMBS DOWN.
&&
NMKSpecial weather statement, Mar 1, 2:44 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
244 AM CST THU MAR 1 2007
OKZ069-010930-
ADAIR OK-
244 AM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
AT 244 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF BUNCH...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...STILWELL...BUNCH AND
MARIETTA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Mar 1, 2:49 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
249 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM HAIL 1 N PRYOR 36.32N 95.32W
03/01/2007 E0.88 INCH MAYES OK EMERGENCY MNGR
&&
SFPLocal storm report, Mar 1, 3:39 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
339 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM HAIL FORT SMITH 35.39N 94.40W
03/01/2007 E0.88 INCH SEBASTIAN AR EMERGENCY MNGR
&&
NMKLocal storm report, Mar 1, 3:42 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
342 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 AM HAIL FORT SMITH 35.39N 94.40W
03/01/2007 E1.00 INCH SEBASTIAN AR EMERGENCY MNGR
&&
NMKLocal storm report, Mar 1, 3:45 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
345 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 AM HAIL VAN BUREN 35.44N 94.35W
03/01/2007 E0.88 INCH CRAWFORD AR EMERGENCY MNGR
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:35 AM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 55 min |
| Mar 1, 1:00 AM CST | Severe Thunderstorm Warning | TSA | Tulsa | 60 min |
| Mar 1, 2:05 AM CST | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 24 min |
| Mar 1, 2:09 AM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 36 min |
| Mar 1, 2:15 AM CST | Severe Thunderstorm Warning | TSA | Craig, Mayes | 60 min |
| Mar 1, 2:24 AM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 30 min |
| Mar 1, 2:43 AM CST | Severe Thunderstorm Warning | TSA | Wagoner | 32 min |
| Mar 1, 2:47 AM CST | Severe Thunderstorm Warning | TSA | Cherokee, Delaware | 58 min |
| Mar 1, 2:57 AM CST | Severe Thunderstorm Warning | TSA | Haskell | 28 min |
| Mar 1, 2:59 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 61 min |
| Mar 1, 3:00 AM CST | Severe Thunderstorm Warning | TSA | Adair | 45 min |
| Mar 1, 3:16 AM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 44 min |
| Mar 1, 3:18 AM CST | Tornado Warning | TSA | LeFlore, Sequoyah | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.